Does anyone snore because of their meds?

Hello,

I have a huge problem, I snore. It has gradually got worse with the increase in medication. Recently I have been so bad that I kept the family awake on several nights and as a result I have been banished to the spare bedroom on the other side of the house. I can't not take my meds. They are are the only things that allow me to stay upright. But I don't want the family suffering on my account. I have been to my GP and she did the Epworth Sleepiness Scale test, where I scored severe. She has referred me to a sleep clinic, so I am currently waiting to hear from them. I was just wondering if anyone had the same problem and if it is caused by their medication. Is there a solution or anything that I could try to decrease the severity of the noise. Any suggestions welcomed.

Thanks

Nicole2000

3 Replies

oldestnewest
  • Hi Nicole 2000. I too am snoring badly (according to my husband anyway)an it can only be down to my meds. It doesn't help I guess as I can only sleep on my back due to other health problems. He says some nights it's really bad. Said he just nudges me with his foot and I shut up ,only to Start again. I do feel bad as he's got to goto work but like u I can't not take my meds as I'd be in million more amounts of pain What meds do u take? debbs. xx

  • I take 20 mg Amiltriptaline (sp) and this knocks me out totally. I used to snore a bit before hand, but now I can be heard all over the house - even if I'm sleeping on the sofa (downstairs at the front of the house), I can be heard upstairs, at the back!! It makes no difference how I sleep, back, side, front - I still do it. I've been to the sleep clinic at local hospital and all the would offer me is a treatment that would firm up the soft palate. The quite common side effect (apparently) is to make the voice more nasal toned - currently thinking about that one.

  • Hi Nicole2000,

    I live with chronic neuropathic pain and was on Amitriptyline along with paracetamol to help the pain. I never used to snore but since on the drugs started like you to snore quite loudly. I never mentioned it to health professionals as I'd always forget but it is a really annoying side effect. I hope the symptoms improve for you. C

You may also like...